Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nina87

Sticky, Shiny Skin After Accutane

Recommended Posts

I started on Accutane mainly because of oily skin and a few painful cysts (due to hormonal changes). Big mistake! I stopped the treatment after 2 weeks because I couldn't deal with the side effects.

Now, 2 months later I still have dry skin, but what bothers me is that the skin is super sticky (while moist) and shiny, it kind of has a waxy look! Is my skin dehydrated? I moisturie twice a day (Effaclar H) but it doesn't help. It is also very fragile, and somehow numb and I also feel like a burning sensation. Can't really tell if the skin is thinner or thicker. Will my skin return to normal?? Going crazy over here, should never have taken that drug. Has anyone had a similar experience like mine? Would really appreciate if someone could answer me!

Link to post
Share on other sites

It could be dehydrated especially since you were on Accutane...when my skin was dehydrated it was sort of like that, and paradoxically oily. What helped me was hydraulic acid (I like the Indeed brand) underneath a moisterizer (I look for moisterisers that also have hydraulic acid- I use Cereve) Hydraulic acid helps the skin absorb water so that it can balance itself. And I started only washing my face with water in order to let the skins acid barrier re-establish itself. Honestly, I don't think cleansers are necessary. I noticed that my skin stopped looking so dehydrated in a couple of months (but it was severely dehydrated).

Link to post
Share on other sites

Hello nina87, I have the same exact problem after accutane and I hate it. In addition the waxy shininess and weird sensations, my skin turns red super easily and it’s awful. I know your post is from a couple years ago. But if you see this, please let me know if your skin returned to normal?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×